Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2018, 6:27 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 13, 2018, 7:01 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 572 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS54 KTSA 132327
SVRTSA
ARC047-131-140015-
/O.NEW.KTSA.SV.W.0046.180413T2327Z-180414T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
627 PM CDT FRI APR 13 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Franklin County in west central Arkansas...
East central Sebastian County in west central Arkansas...
* Until 715 PM CDT
* At 627 PM CDT, a severe thunderstorm was located near Charleston,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Wiederkehr Village...
Washburn... Fort Chaffee...
Bloomer... Caulksville...
Etna... Alix...
Watalula... Meg...
Peter Pender... Vesta...
Cecil... Taft...
Ursula... Milltown...
This includes Interstate 40 in Arkansas between mile markers 31 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3511 9414 3526 9417 3575 9370
TIME...MOT...LOC 2327Z 224DEG 43KT 3527 9402
HAIL...1.00IN
WIND...60MPH
$$
692 follow-up statements
118
WWUS54 KTSA 132342 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
642 PM CDT FRI APR 13 2018
ARC131-132352-
/O.CAN.KTSA.SV.W.0046.000000T0000Z-180414T0015Z/
Sebastian AR-
642 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEBASTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3543 9400 3575 9370
TIME...MOT...LOC 2342Z 225DEG 48KT 3542 9383
$$
ARC047-140015-
/O.CON.KTSA.SV.W.0046.000000T0000Z-180414T0015Z/
Franklin AR-
642 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN FRANKLIN COUNTY...
At 642 PM CDT, a severe thunderstorm was located 4 miles west of
Denning, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Etna... Alix...
Cecil... Watalula...
Taft... Meg...
This includes Interstate 40 in Arkansas between mile markers 31 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3543 9400 3575 9370
TIME...MOT...LOC 2342Z 225DEG 48KT 3542 9383
HAIL...<.75IN
WIND...60MPH
$$
69138
WWUS54 KTSA 140001
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
701 PM CDT FRI APR 13 2018
ARC047-140010-
/O.CAN.KTSA.SV.W.0046.000000T0000Z-180414T0015Z/
Franklin AR-
701 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3543 9400 3575 9370
TIME...MOT...LOC 0000Z 224DEG 43KT 3558 9364
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:06 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 4:06 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
406 PM CDT Fri Apr 13 2018
.DISCUSSION...
The Plains states will continue their busy day today and into
Saturday with trough ejecting out of the intermountain west and
into the central conus. The Central and Northern High Plains will
see blizzard conditions ramp up this afternoon and evening with
winds in excess of 60-65 mph. Anyone traveling west towards the
Rocky Mountain Front Range, especially along I-70 and I-80, should
consider alternate routes, or reconsider their travel plans, as
travel will be extremely dangerous if not impossible. Major
roadways will likely be closed due to strong winds, moderate to
heavy snow and blowing snow, and visibility under 1/4 mile.
Further south, strong winds will make traveling difficult and
blowing dust will pose visibility issues across the OK/TX
Panhandles, SW Kansas, and SE Colorado. As we move
eastward...critical to extreme fire weather conditions will
develop and continue through this evening across portions of
south-central Kansas, western Texas, and much of Oklahoma. Over
eastern Oklahoma, western Arkansas, and the ArkLaTex region...the
primary focus will be on ongoing severe thunderstorms this
afternoon and evening...with all modes of severe possible.
Scattered line of severe thunderstorms that developed along the
incoming dryline have moved into the eastern edge of the CWA early
this afternoon. These storms will progress east-northeast fairly
quickly given storm motion in excess of 45-50 mph. Storms should be
east of Highway 75 by 4-5 PM and entering NW Arkansas by around 6-7
PM. Severe threat will diminish behind this line as instability
quickly drops off behind the dryline. Severe threat will then become
more focused across the ArkLaTex region later this evening.
The cold front has currently progressed into central Kansas and
down through the OK/TX Panhandles. Afternoon temperatures have
climbed into the 80s this afternoon but 30s and 40s will move
overnight after the front swings through. Storm chances will
decrease tonight as front catches up to the dryline and pushes
eastward.
Winds will shift to northwesterly behind the front and with tight
pressure gradient in place...will see gusty winds through the day
Saturday. Relative humidity will recover slightly Saturday but given
gusty winds and continued dry conditions in portions of the forecast
area, fire weather concerns will remain elevated.
Saturday and Sunday will be on the cool side as upper level system
translate east and cold surface high slides in Saturday night.
Temperatures look to drop into the upper 20s and lower 30s across
much of the forecast area by early Sunday morning.
For the remainder of the forecast period...cooler weekend
temperatures will give way to a quick warm-up with temperatures to
near 80 degrees by Tuesday. An upper level system and associated
cold front will cool temperatures again by mid-week but system looks
to remain dry across the forecast area. Another system approaches
late in the week and appears to be our next best chance for
precipitation.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 51 31 52 / 30 10 10 0
FSM 46 58 33 54 / 60 10 10 0
MLC 42 55 31 55 / 40 0 0 0
BVO 41 51 30 52 / 30 10 10 0
FYV 44 53 31 48 / 50 10 10 10
BYV 45 55 30 46 / 60 10 10 10
MKO 42 54 31 53 / 40 10 10 0
MIO 42 51 31 49 / 40 10 20 10
F10 40 53 30 53 / 40 0 0 0
HHW 47 57 34 57 / 50 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ054>070.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 7 PM CDT this evening for ARZ001-002-010-011.
&&
LONG TERM....11Hazardous weather outlook, Apr 13, 5:19 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Fri Apr 13 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...Ongoing. Area at greatest risk...west of Highway 75 in northeast Oklahoma. DISCUSSION... Scattered strong to severe thunderstorms are ongoing across eastern Oklahoma and northwest Arkansas to the east of a dryline that has moved into Osage and Pawnee counties. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions have developed behind the dryline across western Osage and western Pawnee counties, and may spread a bit farther east through early this evening. To the west of the dryline, very warm, dry, and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to 30 to 40 miles an hour at times through sunset. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 13, 4:54 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT FRI APR 13 2018
OKZ067-068-070-132230-
Muskogee OK-Cherokee OK-Wagoner OK-
454 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CENTRAL
CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, a strong thunderstorm was located over Muskogee,
moving northeast at 65 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Okay... Hulbert...
Porter... Tullahassee...
Peggs... Sequoyah State Park...
Lost City...
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3614 9510 3586 9482 3567 9539 3584 9555
3608 9520 3607 9512 3613 9512
TIME...MOT...LOC 2154Z 236DEG 55KT 3577 9538Special weather statement, Apr 13, 5:06 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT FRI APR 13 2018
ARZ019-029-OKZ076-132245-
Sebastian AR-Crawford AR-Le Flore OK-
506 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...SEBASTIAN
AND NORTHEASTERN LE FLORE COUNTIES UNTIL 545 PM CDT...
At 506 PM CDT, a strong thunderstorm was located over Poteau, moving
northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Poteau... Greenwood...
Barling... Pocola...
Lavaca... Arkoma...
Wister... Hackett...
Howe... Bonanza...
Midland... Cameron...
Excelsior... Fort Smith Regional Airport...
Bloomer... Burnville...
Jenny Lind... Shady Point...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 540 between mile markers 1 and 14.
A tornado watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
LAT...LON 3524 9408 3489 9465 3498 9479 3531 9455
3530 9450 3531 9448 3533 9450 3535 9448
3537 9449 3538 9447 3537 9444 3538 9443
3547 9444 3554 9439 3532 9408
TIME...MOT...LOC 2206Z 224DEG 43KT 3504 9462Local storm report, Apr 13, 6:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 3 WNW ANTLERS 34.25N 95.67W
04/13/2018 M59 MPH PUSHMATAHA OK MESONET
&&
MEPLocal storm report, Apr 13, 6:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 1 SE OCHELATA 36.59N 95.97W
04/13/2018 E1.00 INCH WASHINGTON OK EMERGENCY MNGR
0414 PM TSTM WND DMG MOUNTAINBURG 35.64N 94.17W
04/13/2018 CRAWFORD AR BROADCAST MEDIA
ROOF PARTIALLY REMOVED FROM HOME ON NORTH SIDE OF TOWN.
POWER LINES DOWN ON ALONG HIGHWAY 71.
&&
PBSLocal storm report, Apr 13, 6:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 N ALMA 35.51N 94.22W
04/13/2018 CRAWFORD AR BROADCAST MEDIA
UPROOTED AND SNAPPED TREES.
&&
PBSLocal storm report, Apr 13, 6:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 6 W OZARK 35.49N 93.93W
04/13/2018 E1.00 INCH FRANKLIN AR NWS EMPLOYEE
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:14 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Apr 13, 3:28 PM CDT | Special Weather Statement | TSA | Crawford | 47 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 50 min |
| Apr 13, 3:50 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 25 min |
| Apr 13, 4:10 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 50 min |
| Apr 13, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 48 min |
| Apr 13, 5:02 PM CDT | Tornado Warning | TSA | Carroll, Madison | 28 min |
| Apr 13, 5:06 PM CDT | Special Weather Statement | TSA | Sebastian | 39 min |
| Apr 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 41 min |
| Apr 13, 5:29 PM CDT | Tornado Warning | TSA | Carroll | 15 min |
| Apr 13, 5:48 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 42 min |
| Apr 13, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.